MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER STEERABLE DS; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER STEERABLE DS; CATHETER, PERCUTANEOUS
Model Number ASDS-14F-075
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Low Blood Pressure/ Hypotension (1914)
Date of Event 01/23/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 28mm amplatzer amulet left atrial appendage occluder was chosen for implant using an amplatzer steerable delivery sheath.After the defect was sized via transesophageal echocardiogram (tee), the physician planned to use either a 25mm or 28mm amulet device.A non-abbott guidewire was introduced, and the steerable sheath was tracked over the guidewire.The dilator was then removed from the sheath, a pigtail catheter was advanced over the guidewire, and the guidewire was removed.At this time contrast was injected into the appendage and the patient's blood pressure dropped.The procedure was paused to monitor the patient's blood pressure.The patient's blood was recycled the patient's blood pressure returned to a safe reading.No pericardial effusion was noticed at this time.The procedure was continued.Fluoroscopy images were then taken, and the physician decided to use the 28mm amulet device.The 28mm device was advanced into the appendage and deployed.Before the device was released, the patient's blood pressure dropped to 68/38.The physician observed via tee that a large pericardial effusion occurred in the pericardial space.The device was released from the delivery cable shortly after the pericardial effusion was noticed.The pericardial effusion progressed to cardiac tamponade.A pericardiocentesis was performed and fluid was removed from around the heart.Protamine was administered to reverse the heparin and increase the patient's clotting time.Approximately 10-15 minutes later, the patient's blood pressure improved to 148/67 and the patient became stable.The patient remained in the hospital overnight and improved.The patient was discharged the following day.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
An event of hypotension was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined, but the reported effusion may have contributed to the hypotension.

Brand Name
AMPLATZER STEERABLE DS
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG#3007113487
177 county road b east
st. paul MN 55117 1789
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16381053
Report Number2135147-2023-00531
Device Sequence Number12297634
Product Code DQY
UDI-Device Identifier05415067036025
UDI-Public05415067036025
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K212026
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberASDS-14F-075
Device Catalogue NumberASDS-14F-075
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/23/2023
Supplement Date Received by Manufacturer04/04/2023
Initial Report FDA Received Date02/15/2023
Supplement Report FDA Received Date04/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age88 YR
Patient SexFemale